Georgia, 2014Wildfire in Georgia, May 4 to 5, 2014
May 4 to 5, 2014 · NWS FFC · 1 event in 1 county or zone
Dry high pressure was in place on the 4th. Though relative humidity values hovered just above critical levels, a wildfire was able to develop in northeast Georgia.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Dry high pressure was in place on the 4th. Though relative humidity values hovered just above critical levels, a wildfire was able to develop in northeast Georgia.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at May 4, 12:31 PM EST, 1 hour 59 minutes earlier.
Area forecast discussion, May 4, 12:31 PM EST, 1 hour 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
131 PM EDT SUN MAY 4 2014
.PREV DISCUSSION... /ISSUED 749 AM EDT SUN MAY 4 2014/
PREV DISCUSSION... /ISSUED 253 AM EDT SUN MAY 4 2014/
SHORT TERM /TODAY THROUGH MONDAY/...
VERY QUIET THROUGH THE SHORT TERM BUT WITH A MARKED INCREASE IN
TEMPERATURES TODAY COMPARED TO YESTERDAY. UPPER TROUGH AXIS PUSHES
OFFSHORE TODAY AND RIDGING BEGINS TO BUILD IN ALOFT...WITH A
CORRESPONDING INCREASE IN THICKNESSES. EXPECT TEMPS 5 OR SO DEGREES
ABOVE NORMAL TODAY...AND ADD A COUPLE OF DEGREES ON TOP OF THAT FOR
MONDAY. MAY SEE A FEW PASSING HIGH CLOUDS. NICE BREEZE CONTINUES
BOTH THIS AFTERNOON AND MONDAY AFTERNOON WITH JUST ENOUGH SURFACE
GRADIENT REMAINING IN PLACE. A WEAK WAVE SLIDES DOWN THE FLOW JUST
TO OUR NORTH ON MONDAY AFTERNOON BUT SHOULD NOT IMPACT OUR AREA.
TDP
LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
UPPER RIDGE BUILDS OVER THE CWA THROUGH THE UPCOMING WEEK. THIS
WILL KEEP DRY AND STABLE AIR OVER THE REGION ALONG WITH ABOVE
NORMAL TEMPS. MODELS ARE IN AGREEMENT WITH THE NEXT SYSTEM THAT
WILL BRING A CHANCE OF SHOWERS/TSTORMS TO MAINLY NORTH GA FRIDAY
AND INTO NEXT WEEKEND. AT THIS TIME IT APPEARS THE BEST CHANCE OF
RAIN WILL BE SATURDAY.
17
FIRE WEATHER...
FOR NOW RELATIVE HUMIDITY VALUES HOVER JUST ABOVE CRITICAL LEVELS
FOR THE NEXT COUPLE OF DAYS. CRITICAL FIRE WEATHER CONDITIONS ARE
NOT ANTICIPATED BUT FORECAST WILL HAVE TO BE MONITORED IN CASE DRIER
CONDITIONS MOVE IN.
&&
.AVIATION...
18Z UPDATE...
VFR CONDITIONS WILL CONTINUE THROUGH THIS TAF PERIOD. WINDS WILL
STAY OUT OF THE W TO NW IN THE 8-12KT RANGE GUSTING TO 16KT THIS
AFTERNOON. WIND SPEEDS WILL DIMINISH TO 5KT OR LESS THIS EVENING.
WIND SPEEDS WILL INCREASE AGAIN TOMORROW INTO THE 8-120KT RANGE.
NO CEILINGS OR RESTRICTIONS TO VSBYS EXPECTED.
//ATL CONFIDENCE...18Z UPDATE...
CONFIDENCE IS HIGH ON ALL ELEMENTS.
01
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 85 57 89 59 / 0 0 0 0
ATLANTA 83 61 85 62 / 0 0 0 0
BLAIRSVILLE 80 54 82 54 / 0 0 0 0
CARTERSVILLE 83 55 87 57 / 0 0 0 0
COLUMBUS 85 60 87 60 / 0 0 0 0
GAINESVILLE 83 59 86 60 / 0 0 0 0
MACON 86 55 88 56 / 0 0 0 0
ROME 84 55 88 57 / 0 0 0 0
PEACHTREE CITY 84 53 87 55 / 0 0 0 0
VIDALIA 85 59 89 63 / 0 0 0 0
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM...01
LONG TERM....39
AVIATION...01
Hazardous weather outlook, May 4, 7:06 AM EST, 7 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
806 AM EDT SUN MAY 4 2014
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-051215-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
806 AM EDT SUN MAY 4 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.
.DAY ONE...TODAY AND TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
Wildfire, Towns
- When
- May 4, 2:30 PM EST to May 5, 9:00 AM EST
- Where
- Towns forecast zone
- Property damage
- $10,000
- Reported by
- Park/Forest Service
- Coordinates
- 34.917, -83.737 (the zone’s center; the record gives no point)
The National Forest Service reported that a human-caused wildfire labeled Jewel Mtn. burned 12.1 acres and resulted in $10,000 in damages.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in Oklahoma, May 4 to 8, 20141 death · 2 injured · 2 events
- Hail in Montana, May 4, 20141.75 in hail · 12 events
- High Surf in Hawaii, May 4 to 5, 20143 events
- Flooding in Iowa, May 4 to 21, 20142 events
- Flood in South Dakota, May 4 to 19, 20141 event
- Wildfire in Oklahoma, May 4 to 7, 20141 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 511184.